Doctor insights on:
17 yr old daughter has mono and morbilliform rash. amoxicillin ceased Wed. Prednisone and Benadbut spreading body rash & severe itch. No fever. Help?
Rash : Using amoxicillin with mono frequently causes an itchy uncomfortable rash. It lasts a while. The prednisone may not be the answer. I would use Zyrtec (cetirizine) and add Benedryl both if needed. Drink lots of fluids and rest. Bathe too. Mono can last 2-3,weeks and it is miserable. It is a lesson learned about over using antibiotics. Sorry you were the one to experience this. It will get better. ...Read more
Most bumps and blotches on a newborn baby are harmless and clear up by themselves. By far the most common skin problem in infants is diaper rash. Diaper rash is an irritation of the skin caused by dampness, urine, or feces. Most babies who wear diapers will have some type of diaper rash. However, there are other skin disorders that can cause rashes. These are usually not serious unless ...Read more
Depends on the cause: There are many types and causes of skin rashes that could cause itching. Several types of inflammatory conditions of the skin, allergic reactions, and sometimes bacterial, viral or fungal infections can cause rashes on the skin. Insect bites can also be the cause of a rash on the skin. Have it evaluated by a professional and get the appropriate treatment. ...Read moreSee 1 more doctor answer
Rashes: There are many rashes that don't usually itch. However there are always exceptions. For example usually chronic plaque psoriasis, discoid lupus erythematosus, some drug reactions, vitiligo, acne do not itch to name just a few. Itching can be due to a peripheral origin (diseased skin), neurophysiological dysfunction in the nervous system (ie: cholestasis) , neuropathic ( ms ) or psychiatric. ...Read more
Yes, but : The last case of smallpox that was naturally occurring was in 1977. It had several unique properties that allowed vaccination to completely wipe it out except in labs. It would be unusual for a currently practicing doctor in the United States to have ever seen a case. The rash is painful. There are fears, there may be existing viruses left over that can be used as a weapon. ...Read moreSee 2 more doctor answers